Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2005, 4:14 PM EDT for Bulloch County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 29, 2005, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2814 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 292015
SVRCHS
GAC031-292045-
/O.NEW.KCHS.SV.W.0110.050729T2014Z-050729T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT FRI JUL 29 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLOCH COUNTY IN SOUTHEAST GEORGIA
* UNTIL 445 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GEORGIA
SOUTHERN TO 7 MILES SOUTHWEST OF BROOKLET...OR ALONG A LINE
EXTENDING FROM STATESBORO TO 12 MILES NORTHWEST OF PEMBROKE...
MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GEORGIA SOUTHERN AND STATESBORO...
BROOKLET AND CLITO...
STILSON AND LEEFIELD...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3247 8185 3221 8168 3233 8149 3249 8156
3255 8168
$$
331 follow-up statement
000
WWUS52 KCHS 292042
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT FRI JUL 29 2005
GAC031-292052-
/O.EXP.KCHS.SV.W.0110.000000T0000Z-050729T2045Z/
BULLOCH-
442 PM EDT FRI JUL 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH COUNTY WILL EXPIRE AT
445 PM EDT...
AT 442 PM EDT...RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3247 8185 3221 8168 3233 8149 3249 8156
3255 8168
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:06 PM EDT, 19 hours 8 minutes earlier.
Area forecast discussion, Jul 28, 9:06 PM EDT, 19 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT THU JUL 28 2005
.SHORT TERM...CONVECTION HAS JUST ABOUT ENDED ACROSS THE CWA AS SEA
BREEZE AND ASSOCIATED OUTFLOWS HAVE CLEARED THE AREA. COVERAGE TODAY
WAS ACTUAL QUITE TYPICAL FOR THIS TIME OF YEAR AND LOOKS LIKE
ANOTHER ROUND OF CONVECTION FOR FRI AFTERNOON/EVE.
BUT FOR TONIGHT WILL LOWER OR REMOVE POPS FOR ALL AREAS...KEEPING
SLIGHT CHANCE FAR INLAND OF SE GA EARLY...THEN FOR COASTAL SECTIONS
LATE TONIGHT WITHIN THE ONSHORE FLOW...AS PER 00Z SOUNDINGS FROM CHS
AND JAX AND MODEL GUIDANCE.
WILL ADD HAZE TO THE FCSTS AS MANY SITES ALREADY DOWN TO 4-5SM. NO
OTHER SIGNIFICANT CHANGES WITH THE EVE UPDATE.
&&
.MARINE...WEAK GRADIENT OVER THE WATERS WITH TROUGH TO THE W AND
HIGH PRES TO THE E TO KEEP SLY WINDS AROUND 10-15KT OR LESS ACROSS
THE MARINE AREA OVERNIGHT WITH SEAS 2 TO 3 FT. PRECIP CHANCES SEEM
SMALL SO WILL GO WITH SLGT CHC INSTEAD OF CHC. NO OTHER CHANGES TO
CURRENT CWF EXPECTED.
&&
.AVIATION...HAZY CONDITIONS WITH MVFR VSBYS EXPECTED TO CONTINUE
THROUGH THE NIGHT WITH MINIMAL PRECIP CHANCES. DECENT SHRA/TSRA
CHANCES FRI AFTN WITH THE SEA BREEZE...BUT TOO FAR OUT TO FCST TSRA
IN THE TERMINALS SO WENT WITH CB FOR NOW. LATER FCSTS CAN ADDRESS
POSSIBLE TEMPO...WITH MOST LIKELY TIMING 18Z-22Z.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY FOR SCZ043>045-047>051 FROM NOON FRIDAY TO 7
PM FRIDAY.
MARINE...NONE.
&&
33/44Hazardous weather outlook, Jul 29, 4:15 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 415 AM EDT FRI JUL 29 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-301000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 415 AM EDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THE REST OF TODAY AND TONIGHT. .STRONG THUNDERSTORMS...STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. DANGEROUS LIGHTNING STRIKES...SMALL HAIL AND GUSTY WINDS ARE THE MAIN HAZARDS. SLUGGISH STORM MOTIONS WILL ENSURE THAT VERY HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS. MINOR TEMPORARY FLOODING AND PONDING CAN BE EXPECTED WITH A FEW STORMS. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .STRONG THUNDERSTORMS...THERE IS A CHANCE OF A FEW STRONG THUNDERSTORMS EACH AFTERNOONS AND EVENING ACROSS THE AREA. FREQUENT LIGHTNING AND HEAVY RAINS CAN BE EXPECTED WITH SOME OF THESE STORMS. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JPC
In the hours before
Special weather statement, Jul 29, 3:15 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 315 PM EDT FRI JUL 29 2005 GAZ115-116-137-138-292000- EVANS-INLAND BRYAN-INLAND LIBERTY-LONG- 315 PM EDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY... BRYAN COUNTY AND LIBERTY COUNTY THROUGH 400 PM EDT... AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 3 MILES SOUTH OF CLAXTON TO 4 MILES NORTHEAST OF BEARDS CREEK TO 4 MILES SOUTH OF WEFANIE...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND JENNIE...HAGAN...DONALD...BEARDS CREEK...WEFANIE...UNDINE... ALLENHURST...CLAXTON...LUDOWICI...DAISY AND EDNA THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION. 33
Special weather statement, Jul 29, 3:20 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EDT FRI JUL 29 2005 GAZ087-088-292000- JENKINS-SCREVEN- 320 PM EDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND SCREVEN COUNTY THROUGH 400 PM EDT... AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM PERKINS TO ROCKY FORD...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MILLEN TO 12 MILES SOUTHEAST OF MILLEN...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PERKINS...MILLEN...LAWTON...SCARBORO...ROCKY FORD...PARKERS... THOMASBORO...ZEIGLER...SYLVANIA...HILLTONIA...WOODCLIFF AND WATERS THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION. 33
Local storm report, Jul 29, 3:25 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT FRI JUL 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 4 S PORTAL 32.48N 81.93W
07/29/2005 BULLOCH GA LAW ENFORCEMENT
TREES DOWN ON WESTSIDE RD.
&&
JPCLocal storm report, Jul 29, 3:42 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT FRI JUL 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 6 NW MILLEN 32.87N 82.02W
07/29/2005 JENKINS GA LAW ENFORCEMENT
JENKINS COUNTY 911 AND MAGNOLIA SPRINGS STATE PARK BOTH
REPORTED LARGE PECAN TREES DOWN ALONG CHARLIE JONES RD.
&&
JPCSpecial weather statement, Jul 29, 4:05 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 405 PM EDT FRI JUL 29 2005 GAZ116-292030- INLAND BRYAN- 405 PM EDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY THROUGH 430 PM EDT... AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM REKA TO LETFORD...OR ALONG A LINE EXTENDING FROM 4 MILES WEST OF PEMBROKE TO 6 MILES SOUTH OF PEMBROKE...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LETFORD...GROVELAND...REKA...PEMBROKE...LANIER...ELLABELL AND BLITCHTON THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE IMMEDIATELY IF STORMS APPROACH. 33
Local storm report, Jul 29, 4:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT FRI JUL 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG WALTHOURVILLE 31.77N 81.63W
07/29/2005 LIBERTY GA LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG WILDER RD.
&&
JPCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:44 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 31 min |
| Jul 29, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 41 min |
| Jul 29, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Evans | 32 min |
| Jul 29, 3:48 PM EDT | Severe Thunderstorm Warning | CHS | Liberty | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.